Alert archive / Michigan / Gale Watches in 2021

Gale Watch 10, NWS Grand Rapids, MI

November 19, 2021

NWS Grand Rapids, MI issued this gale watch at Nov 19, 2021, 1:18 PM EST. It took effect at Nov 21, 2021, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 19, 2021, 1:18 PM EST (18:18 UTC)
In effect from
Nov 21, 2021, 4:00 PM EST
Expired
Nov 20, 2021, 3:25 PM EST
In force
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

179 
WHUS73 KGRR 191818
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
118 PM EST Fri Nov 19 2021

LMZ844>849-201000-
/O.NEW.KGRR.SC.Y.0095.211120T0000Z-211121T0500Z/
/O.NEW.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
118 PM EST Fri Nov 19 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EST SATURDAY NIGHT...
...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY 
AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 15 to 25 knots
  with gusts up to 30 knots and waves 4 to 8 feet expected. For
  the Gale Watch, northwest winds 20 to 30 knots with gusts up to 
  40 to 45 knots and waves 6 to 12 feet possible.

* WHERE...St Joseph to Manistee.

* WHEN...For the Small Craft Advisory, from 7 PM this evening to
  midnight EST Saturday night. For the Gale Watch, from Sunday
  evening through Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...Bands of lake effect snow may become
  intense late Sunday night through Monday morning, and
  significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

HLO
4 follow-up statements
611 
WHUS73 KGRR 200242
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
942 PM EST Fri Nov 19 2021

LMZ844>849-201045-
/O.CON.KGRR.SC.Y.0095.000000T0000Z-211121T0500Z/
/O.CON.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
942 PM EST Fri Nov 19 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
SATURDAY NIGHT...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south winds 10 to 20 
  knots with gusts up to 25 knots and waves 4 to 7 feet. For the 
  Gale Watch, northwest winds 20 to 30 knots with gusts up to 40 
  knots and waves 7 to 12 feet possible.

* WHERE...St Joseph to Manistee.

* WHEN...For the Small Craft Advisory, until midnight EST 
  Saturday night. For the Gale Watch, from Sunday afternoon 
  through Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
155 
WHUS73 KGRR 200753
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
253 AM EST Sat Nov 20 2021

LMZ844>849-201600-
/O.CON.KGRR.SC.Y.0095.000000T0000Z-211121T0500Z/
/O.CON.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
253 AM EST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 10 to 20 
  knots with gusts up to 25 knots and waves 4 to 7 feet. For the 
  Gale Watch, northwest winds 20 to 30 knots with gusts up to 40 
  knots and waves 6 to 11 feet possible.

* WHERE...St Joseph to Manistee.

* WHEN...For the Small Craft Advisory, until midnight EST 
  tonight. For the Gale Watch, from Sunday afternoon through 
  Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
551 
WHUS73 KGRR 201558
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1058 AM EST Sat Nov 20 2021

LMZ844>849-210000-
/O.CON.KGRR.SC.Y.0095.000000T0000Z-211121T0500Z/
/O.CON.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1058 AM EST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, southwest winds 15 to 25
  knots and waves 4 to 7 feet. For the Gale Watch, northwest winds
  20 to 30 knots with gusts up to 40 knots and waves 6 to 12 feet
  possible.

* WHERE...St Joseph to Manistee.

* WHEN...For the Small Craft Advisory, until midnight EST 
  tonight. For the Gale Watch, from Sunday afternoon through 
  Monday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
038 
WHUS73 KGRR 202025
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
325 PM EST Sat Nov 20 2021

LMZ844>849-210430-
/O.CON.KGRR.SC.Y.0095.000000T0000Z-211121T0500Z/
/O.UPG.KGRR.GL.A.0010.211121T2100Z-211122T1800Z/
/O.NEW.KGRR.GL.W.0017.211121T2100Z-211122T0900Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
325 PM EST Sat Nov 20 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...
...GALE WARNING IN EFFECT FROM 4 PM SUNDAY TO 4 AM EST MONDAY...

* WHAT...For the Gale Warning, northwest winds to 35 knots and
  waves 6 to 12 feet expected. For the Small Craft Advisory,
  southwest winds 10 to 20 knots and waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...For the Gale Warning, from 4 PM Sunday to 4 AM EST 
  Monday. For the Small Craft Advisory, until midnight EST 
  tonight.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at Nov 19, 12:27 PM EST, 51 minutes earlier.

Area forecast discussion, Nov 19, 12:27 PM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1227 PM EST Fri Nov 19 2021

LATEST UPDATE...
Aviation

.DISCUSSION...(Today through next Thursday)
Issued at 257 AM EST Fri Nov 19 2021

- Snow showers ending this morning

Troughing moves east today with surface high building in and
inversion heights falling below 5 kft with the DGZ losing
saturation as drying/subsidence continues. Fair weather expected
for today as profiles show warm advection but lack of moisture
until late tonight when light rain/snow showers are possible.
Surface temperatures generally above freezing Saturday morning so
no travel problems are expected.

- Storm late this weekend with rain followed by snow showers

Upper trough amplifying across southern Canada/Upper Midwest goes
negative tilt and surface low deepens across the central Great
Lakes late in the weekend with period of rain on Sunday followed
by another shot of lake effect snow Sunday night and Monday. This
cold push is more impressive with 850 mb temps around minus 12C
by late Monday along with saturation through the DGZ, so lake
effect snow could whiten the ground across much of the western
half of Lower Michigan with some 2 to 3 inch totals possible by
the time the thermal trough moves east on Tuesday.

The pattern repeats itself later in the week beginning Thursday
with another low deepening over the central Great Lakes.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1224 PM EST Fri Nov 19 2021

A ridge of surface high pressure will keep winds below 10 knots
through this afternoon and allow VFR conditions to hold. Southerly
flow will increase late tonight, with gusts developing at all
sites by late Saturday morning. MKG will see the strongest winds
due to its proximity to the Lakeshore, with gusts picking up
tonight and continuing through tomorrow with gusts to 25 knots.

&&

.MARINE...
Issued at 257 AM EST Fri Nov 19 2021

No changes to the SCA. Winds and waves will decrease today then
increase again tonight into Saturday when another SCA will be
needed.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

DISCUSSION...Ostuno
AVIATION...HLO
MARINE...Ostuno
Hazardous weather outlook, Nov 19, 11:54 AM EST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
1154 AM EST Fri Nov 19 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-201700-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
1154 AM EST Fri Nov 19 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Snow could impact travel Sunday night into Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-201700-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1154 AM EST Fri Nov 19 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

Winds and waves will become hazardous to small craft again
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Winds and waves will remain hazardous to small craft Saturday
through Saturday evening. Gale force winds are possible Sunday
night and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Nov 19, 7:35 AM EST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
735 AM EST FRI NOV 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     SNOW             4 SSE HOPKINS           42.57N 85.73W
11/18/2021  M3.3 INCH        ALLEGAN            MI   PUBLIC

&&

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 10:58 PM ESTSmall Craft AdvisoryGRR13 hr
Nov 19, 1:18 PM ESTSmall Craft AdvisoryGRR31 hr

Nearby

Gale Watches in Michigan, 2021Every gale watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.